It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-21-2007, 07:51 AM   #1
Member
(female)
 
Join Date: Sep 2006
Location: new jersey
Posts: 57
lizzylu HB User
Probiotics making my stomach burn

I've been having reflux/esophegus irritation for months now. Was on Protonix which seemed to help somewhat. My perscription ran out and I decided to go the natual route. So I bought some probiotics w/ acidophilus from GNC. It says to take 2 with a glass of water before each meal. Well, I did and after I ate I started getting stomach cramps and burning for the rest of the evening. Obviously it was doing something, but is this ok. I'm afraid to take them today, but I wanna see if they help. Has anyone else had this experience wuth the burnng crampy stomach? Should i keep taking them? Help please.

 
Old 08-22-2007, 06:19 AM   #2
Senior Veteran
(male)
 
Join Date: Aug 2005
Posts: 581
neddyflanders HB User
Re: Probiotics making my stomach burn

I've had stomach problems taking probiotics. Especially when I was eating that Activa yogurt. I did read that if this is happening it means it working but your taking to much. It says to cut down on the amount taken.

 
Sponsors Lightbulb
   
Old 08-22-2007, 06:23 AM   #3
Senior Veteran
(female)
 
Join Date: Mar 2004
Posts: 537
datgrlstef HB User
Re: Probiotics making my stomach burn

Interesting... I've been on Protonix since the end of June. However in the last few week or so, I've been having more upper GI issues. I had started wondering if I have taken it too long, since my diet really hasn't changed? But I did up my dose of probiotics, since I have Lyme and wasn't sure with the antibiotics I take, if I was taking enough of them (I mostly just take chewables, though). I'll cut down and see if that helps.

 
Old 08-22-2007, 09:40 AM   #4
Veteran
(female)
 
CrazyLife414's Avatar
 
Join Date: Nov 2006
Location: Mesa, AZ
Posts: 435
CrazyLife414 HB UserCrazyLife414 HB UserCrazyLife414 HB User
Re: Probiotics making my stomach burn

I have been told the same thing as Neddy...I had a similiar problem and the nutritionist said to take a lower dose. Also said that the pain is sign that they are working. Didn't make me too happy since stomach pain to me is really not a good thing considering I have dealt with it most of my life.
Take Care of you!!!
Crazy

 
Old 08-22-2007, 11:14 AM   #5
Member
(female)
 
Join Date: Sep 2006
Location: new jersey
Posts: 57
lizzylu HB User
Re: Probiotics making my stomach burn

I've been taking one pill instead of 2 with not much burning. I'll just work my way up to the suggested dosage. I'm actually feeling pretty good today. I'm acting like my old happy joking around personality. I pray that this is actually working.

 
Old 08-23-2007, 10:59 AM   #6
Newbie
(female)
 
Join Date: Aug 2007
Location: IL
Posts: 5
nataliachick7 HB User
Re: Probiotics making my stomach burn

Quote:
Originally Posted by lizzylu View Post
I've been having reflux/esophegus irritation for months now. Was on Protonix which seemed to help somewhat. My perscription ran out and I decided to go the natual route. So I bought some probiotics w/ acidophilus from GNC. It says to take 2 with a glass of water before each meal. Well, I did and after I ate I started getting stomach cramps and burning for the rest of the evening. Obviously it was doing something, but is this ok. I'm afraid to take them today, but I wanna see if they help. Has anyone else had this experience wuth the burnng crampy stomach? Should i keep taking them? Help please.
youre supposed to start with a lower dose and work your way up to the recommended dose.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Digestive Enzymes & Probiotics.. what kind does everyone take? Mitch5 Digestive Disorders 11 05-19-2010 08:53 AM
Probiotics, what is the truth?!? jdmhotness Digestive Disorders 7 09-07-2007 04:46 PM
Acidophilus, Probiotics, Magnesium & Nexium trader37 Acid Reflux / GERD 4 08-25-2007 11:17 AM
Anyone think that probiotics may cause the problems? Halls Acid Reflux / GERD 7 08-24-2007 01:11 PM
Probiotics - are there side effects? Georgette Irritable Bowel Syndrome (IBS) 1 01-28-2007 10:09 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Aciphex
Nexium
Omeprazole
Pepcid
Prevacid
  Prilosec
Protonix
Ranitidine
Reglan
Zantac




TOP THANKED CONTRIBUTORS



janewhite1 (107), solofelix (96), MountainReader (72), kacyc (61), rosebloom (34), Johnah (20), eew (17), JanaJ (16), Seeking Sunrise (16), Stretch1one (15)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (910), Titchou (859), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 01:28 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!